i hv been diabetic for last two yrs and started with Glucophage XR 500mg once a day. then moved on to normal Glucophage 500mg once a day and then 500mg split in to two twice a day. recently i was suggested by a senior doctor to increase the dose to three times 500mg thrice a day and also start Crestor 10mg once a day, though the reportes seem to suggest the levels are within acceptable range. i hava a heavy/dizzy/nauseatic feeling most of the time since i have increased the dose.
The best way to tell is by taking your blood sugar readings and recording the results. If you are dipping too low, too often then it is too much. I would recommend a reading before meals and again at bedtime. Also be sure that you are eating enough and drinking plenty of fluids. Several small meals spaced out over the day is better than 3 big ones. When you feel symptomatic like the dizziness, nausea etc. you should take your blood sugar and record the results along with the symptoms you are feeling. Take this log to your Dr so he can review it on your next visit.
Hello. You A1c looks quite good. Looks like you are in good control. 6.0 is the cutoff at our lab. Careful diet and the other things mentioned above is working.
As for too low, you know that can be serious. If you are falling below 70 frequently you need to canal your Endo and not wait for an appt. here we have a call in line to report readings. I take my meter and they download the info. Anyhow, please be very careful with low readings. Keep sugar or honey, even a couple of mentos handy. Be sure you heck again fifteen minutes after taking sugar. Same for high readings. When high, take insulin and check again fifteen to twenty minutes later.
All in all you are doing quite well.
- Glucophage Information for Consumers
- Glucophage Information for Healthcare Professionals (includes dosage details)
- Side Effects of Glucophage (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jan 2010 • 2 answers
Posted 19 Nov 2010 • 1 answer
Posted 6 Nov 2011 • 1 answer
Posted 23 Apr 2012 • 1 answer
Posted 24 Jul 2014 • 2 answers